Alert archive / Florida / Red Flag Warnings in 2017

Red Flag Warning 4, NWS Tampa Bay, FL

March 19, 20178 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Mar 19, 2017, 3:51 AM EDT for 8 counties in Florida. It took effect at Mar 19, 2017, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 19, 2017, 3:51 AM EDT (07:51 UTC)
In effect from
Mar 19, 2017, 2:00 PM EDT
Expired
Mar 19, 2017, 7:00 PM EDT
In force
5 hr
Issued by
NWS Tampa Bay, FL

Counties Charlotte County, FL, DeSoto County, FL, Hardee County, FL, Highlands County, FL, Hillsborough County, FL, Manatee County, FL, Polk County, FL, Sarasota County, FL

The radar

The Tampa radar (KTBW), 53 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 7.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2017-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2017-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1627 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

864 
WWUS82 KTBW 190751
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
351 AM EDT Sun Mar 19 2017

...LOW HUMIDITY AND BREEZY WINDS WILL PRODUCE INCREASED FIRE
DANGER THIS AFTERNOON...

.A weak cold front moving through the area this afternoon will
keep dry conditions in place this afternoon, with winds increasing
along and behind the front. The low humidity and breezy winds
combined with ERC values of 27 or higher will produce Red Flag
conditions for parts of West Central and Southwest Florida this 
afternoon.

FLZ052-056-057-061-151-251-255-260-262-192300-
/O.NEW.KTBW.FW.W.0004.170319T1800Z-170319T2300Z/
Polk-Hardee-Highlands-DeSoto-Coastal Hillsborough-
Inland Hillsborough-Inland Manatee-Inland Sarasota-
Inland Charlotte-
351 AM EDT Sun Mar 19 2017

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING FOR LOW HUMIDITY AND BREEZY WINDS...

The National Weather Service in Tampa Bay Area - Ruskin FL has
issued a Red Flag Warning, which is in effect from 2 PM this
afternoon to 7 PM EDT this evening. 

* AFFECTED AREA...Polk...Hardee...Highlands...DeSoto...Coastal 
  Hillsborough...Inland Hillsborough...Inland Manatee...Inland 
  Sarasota...Inland Charlotte. 

* WIND...Sustained winds of 15 mph.

* HUMIDITY...25 to 35 percent.

* ERC...28 to 32.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 19, 3:33 AM EDT, 18 minutes earlier.

Area forecast discussion, Mar 19, 3:33 AM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
333 AM EDT Sun Mar 19 2017

.SHORT TERM (Today - Monday)...
Early morning infrared satellite imagery is showing a fragmented band
of clouds moving south across the northern Florida Peninsula and
adjacent Gulf waters associated with a weak and dry cold front.
Although there is not enough moisture present to produce realistic
rain chances, these clouds will pass north to south across the
forecast area this morning, before skies clear out again this
afternoon and evening. Winds will increase along and behind this
front, with slightly breezy north-northwest winds this afternoon.
These winds will also build up the surf along area beaches,
generating a high risk of rip currents this afternoon. The rip
current threat will diminish after sunset tonight as winds turn to
northeasterly/offshore and begin to subside. With skies becoming
clear again by this afternoon, highs will top out around normal,
generally in the 70s.

As the cold front and associated upper level trough move out tonight,
high pressure will build into the area aloft and at the surface
through Monday morning. Temperatures will be cooler tonight, under a
good radiational cooling setup and weak cold air advection. Lows will
generally bottom out in the low to mid 40s over the Nature Coast,
and upper 40s to low 50s across the Tampa Bay area and Southwest
Florida. However, under the high pressure and mostly clear skies,
temperatures will quickly warm up after sunrise Monday, with highs
expected to be just a few degrees below normal in the low to mid 70s.

.LONG TERM (Monday Night through Sunday)...
An elongated upper ridge will extend across the Southern Plains and
Gulf of Mexico at the start of the long range period. Surface high
pressure will likewise extend from the Gulf of Mexico into the
western Atlantic, setting the stage for a period of warm and dry
conditions. A gradual pattern change looks to take shape toward the
end of the week with perhaps increasing rain chances.

For the first few days of the extended period, Tuesday and
Wednesday, rather benign weather conditions are expected. A very
stable and dry airmass will reside over the region, with only a
stray cloud or two and light winds. Temperatures each day will rise
into the lower 80s inland with middle and upper 70s along the coast.
Given the unusual dryness, morning lows remain about 5 to 10 degrees
below normal in the 40s and 50s.

The upper level pattern will shift Thursday into the weekend as
several shortwave troughs move through the flow across the Great
Lakes and New England into the western Atlantic Ocean. A cold front
will surge southward across the Mid Atlantic states Wednesday night
into early Thursday, gradually working its way south and southwest
across the Florida peninsula. As strong easterly flow will exist
behind the front, it appears moisture may actually increase in the
wake of the front off the Atlantic Ocean. A few showers may
accompany the front as it moves southwestward over the area with
greater chances along the Atlantic coast and interior parts of the
peninsula.

Upper riding looks to build back in across the southeastern U.S.
Friday and Saturday, allowing temperatures to remain quite warm.
Highs will generally remain in the 80s with lows in the upper 50s
and lower 60s. Brisk easterly flow about the southern periphery of
surface high pressure may provide adequate moisture for a few
showers each afternoon over mainly interior parts of the peninsula.
By Sunday, long range guidance suggests a potent upper trough may
move along the northern Gulf Coast, bringing increasing rain chances
to close out the extended period.

&&

.AVIATION...
Generally VFR conditions will persist through the next 24 hours. A
weak cold front will drop south through the area today, bringing
increase in cloud cover. Some brief periods of MVFR ceilings cannot
be entirely ruled out this morning and early afternoon as the front
moves north to south, then skies will clear out again by this
evening.

&&

.MARINE...
A weak cold front will continue to move south across the coastal
waters today, with winds increasing to close to 20 knots this
afternoon before subsiding overnight. As a result, Small Craft
Exercise Caution headlines will be in place for this afternoon and
evening. High pressure will then build in Monday allowing conditions
to improve, and will hold through the middle of the week.

&&

.FIRE WEATHER...
A weak cold front is moving south through the area today, keeping
dry conditions in place for the next several days. Critical humidity
values and breezy winds this afternoon will trigger a Red Flag
Warning for Hillsborough and Polk counties south through Charlotte
county. Relative humidity values are not forecast to be low enough
in Pinellas and Lee counties to meet Red Flag conditions, and while
the air will be plenty dry in Pasco county and the Nature Coast
counties, winds are not expected to quite reach warning criteria.
Winds across the area will be lower on Monday, and should preclude
Red Flag Warnings.

&&

.Preliminary Point Temps/PoPs...
TPA  75  51  73  56 /   0   0   0   0
FMY  78  53  77  55 /   0   0   0   0
GIF  79  49  75  53 /   0   0   0   0
SRQ  73  52  70  55 /   0   0   0   0
BKV  75  44  73  46 /   0   0   0   0
SPG  74  55  72  59 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from noon EDT today through this
     evening for Coastal Charlotte-Coastal Hillsborough-
     Coastal Lee-Coastal Manatee-Coastal Sarasota-Pinellas.

     Red Flag Warning from 2 PM this afternoon to 7 PM EDT this
     evening for Coastal Hillsborough-DeSoto-Hardee-
     Highlands-Inland Charlotte-Inland Hillsborough-Inland
     Manatee-Inland Sarasota-Polk.

Gulf waters...None.
&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...18/Fleming
MID TERM/LONG TERM/DECISION SUPPORT...84/Austin
Hazardous weather outlook, Mar 18, 4:24 AM EDT, 23 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
424 AM EDT Sat Mar 18 2017

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-182030-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
424 AM EDT Sat Mar 18 2017

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.Day One...Today and Tonight.

...FIRE WEATHER IMPACT...
A dry airmass will remain in place across the region through the
day today. This combined with high temperatures near 80 degrees
will generate low humidities. While ERCs and winds are borderlined
for red flag conditions...elevated fire danger will exist this
afternoon. Conditions will improve this evening as temperatures
cool and humidities increase.

.Days Two through Seven...Sunday through Friday.

...FIRE WEATHER IMPACT...
Critical fire weather conditions may develop Sunday afternoon as
breezy northwest winds develop behind a passing cold front. The
front will bring a shot of drier air into the region...allowing
for critically low humidities during the afternoon hours. Elevated
fire danger will remain possible each afternoon through mid week
as relatively dry air remains in place with very warm afternoon
temperatures.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Austin

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 2:59 AM EDTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota20 hr

Nearby

Red Flag Warnings in Florida, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.